Volume 2 (1999)

Download this article
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
MSP Books and Monographs
About this Series
Editorial Board
Ethics Statement
Author Index
Submission Guidelines
Author Copyright Form
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989

Z2–Systolic-Freedom

Michael H Freedman

Geometry & Topology Monographs 2 (1999) 113–123

DOI: 10.2140/gtm.1999.2.113

arXiv: math.GT/0002124

Abstract

We give the first example of systolic freedom over torsion coefficients. The phenomenon is a bit unexpected (contrary to a conjecture of Gromov’s) and more delicate than systolic freedom over the integers.

Dedicated to Rob Kirby, a lover of Mathematics and other wild places. Thank you for your inspiration.

Keywords

systole, 3–manifold, torsion

Mathematical Subject Classification

Primary: 53C22

References
Publication

Received: 12 March 1999
Revised: 19 July 1999
Published: 17 November 1999

Authors
Michael H Freedman
Microsoft Corporation
One Microsoft Way
Redmond WA 98052-6399
USA